Alert archive / Mississippi / Flash Flood Warnings in 2025
Flash Flood Warning 52, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 2, 2025, 4:12 PM CDT for Oktibbeha County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2025, 4:12 PM CDT (21:12 UTC)
- Expired
- Sep 2, 2025, 6:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 73 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
519
WGUS54 KJAN 022112
FFWJAN
MSC105-022315-
/O.NEW.KJAN.FF.W.0052.250902T2112Z-250902T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
412 PM CDT Tue Sep 2 2025
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Central Oktibbeha County in northeastern Mississippi...
* Until 615 PM CDT.
* At 412 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Starkville and Longview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3335 8879 3336 8894 3342 8893 3350 8893
3346 8872
FLASH FLOOD...RADAR INDICATED
$$
SW1 follow-up statement
653
WGUS74 KJAN 022310
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
610 PM CDT Tue Sep 2 2025
MSC105-022320-
/O.EXP.KJAN.FF.W.0052.000000T0000Z-250902T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oktibbeha MS-
610 PM CDT Tue Sep 2 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 615 PM CDT THIS EVENING FOR
CENTRAL OKTIBBEHA COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3335 8879 3336 8894 3342 8893 3350 8893
3346 8872
$$
SWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 1:08 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Sep 2, 1:08 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Jackson MS 108 PM CDT Tue Sep 2 2025 ...New DISCUSSION, AVIATION... .DISCUSSION... Issued at 1215 PM CDT Tue Sep 2 2025 There's a remnant weak surface boundary over far northwestern Mississippi that will continue drift southeastward while washing out over the next 24-36 hours. Broken cloud coverage is lingering across the area today and should persist through the afternoon hours. As the day progresses and daytime heating provide more energy, expect showers and thunderstorms to become more widespread and stronger, in conjunction with the stationary boundary ambling southward. At this moment the highest winds we are looking to see should be in the 30- 40mph range with a small potential for a cell or two to overachieve into 50+ mph. Sunset will put a damper on convective activity, and we will see precipitation cease entirely by 10PM. The front should drape through central to southern Mississippi by this time too, the upper levels largely reflect the surface in that there is set to broad troughing over the CWA for the next few days, bringing progressively clearer skies daily through the late week. While skies will certainly be clearer, this does not mean we're out of the woods just yet concerning precipitation chances. There will still be residual moisture/lift for Wednesday ushering forth another round of diurnally driven showers/thunderstorms. Thursday and Friday look to be our driest days over the next week with the aforementioned broad troughing allowing for dry air to settle into across the southeastern United States. Over the weekend a low progged to spin up over central Texas will begin tracking our way, with the northeastern peripheries of the cloud shield beginning to affect the Gulf coast stretching across central MS early Saturday morning. Instability provided by this low, along with a healthy amount of moisture set to start channeling into the CWA will provide enough ingredients to regenerate our diurnally driven convection. Daily coverage and intensity will increase daily reaching a crescendo Tuesday afternoon. Its tough to say with any sort of confidence the impacts this next low will provide, given that the depth and tracking this far out tend to be a bit too variant. Should the low track faster out of Texas than is currently projected, we could see widespread strong and scattered damaging wind events. In the past global guidance tends to be a bit overzealous with cyclogenesis so we're going to err on the more optimistic side of things until we get closer to next week. /OAJ/ && .AVIATION... (18Z TAFS) Issued at 1215 PM CDT Tue Sep 2 2025 Scattered SHRA and TSRA will be ongoing mainly north and west of the Natchez Trace corridor through 01Z Wednesday. This will primarily impacts sites KGLH, KGWO, and KGTR. Chances for impacts from thunder at the other sites were too low to mention at this time. /NF/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 68 89 69 92 / 20 30 0 10 Meridian 66 89 67 92 / 20 20 0 10 Vicksburg 69 89 68 93 / 20 30 0 0 Hattiesburg 66 92 69 95 / 10 10 0 10 Natchez 68 89 68 92 / 10 20 0 0 Greenville 66 87 66 92 / 30 20 0 0 Greenwood 67 88 66 93 / 40 30 0 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && OAJ/NF
In the hours before
Special weather statement, Sep 2, 1:53 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
153 PM CDT Tue Sep 2 2025
LAZ009-016-021945-
Madison LA-East Carroll LA-
153 PM CDT Tue Sep 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN EAST CARROLL AND
NORTHWESTERN MADISON PARISHES THROUGH 245 PM CDT...
At 153 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alsatia, or 13 miles north of Tallulah, moving south at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Sondheimer around 200 PM CDT.
Tallulah and Tendal around 210 PM CDT.
Waverly around 215 PM CDT.
Other locations impacted by this storm include Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3236 9145 3238 9147 3259 9143 3261 9139
3263 9140 3266 9139 3263 9115 3261 9115
3259 9113 3260 9109 3255 9109 3248 9112
3245 9108 3230 9108 3234 9148 3235 9148
TIME...MOT...LOC 1853Z 011DEG 14KT 3258 9127
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:05 AM CDT | Flash Flood Warning | JAN | Warren | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.